How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Sohaib Your Own Question
Dr. Sohaib
Dr. Sohaib, Doctor
Category: Health
Satisfied Customers: 4709
Experience:  M.B;B.S ; FCPS Experienced in all Medical Specialties
Type Your Health Question Here...
Dr. Sohaib is online now
A new question is answered every 9 seconds

Hi I have bloating in stomach after having spinal surgery 5

This answer was rated:

Hi I have bloating in stomach after having spinal surgery 5 days ago. How long will this last. They did operate going in through my stomach. L5-S1

Hello and thank you for the question.
Answers given are for informational purposes only and are not meant to replace an exam by an in-person.

I am Dr. Sohaib, a practicing Internal Medicine Specialist and i will do my best to help you today.

You need to answer a few questions first which will help me assist you in a better way.

Do you get heart burn with this?

Feel fullness in the stomach after taking meals?


Any medications you are taking?

Customer: replied 3 years ago.

I am not really getting heartburn, only a little bit sometimes. I am on Panamax, tremodol and oxynorm. I don't need to eat anything to feel the bloating and fullness. I have had bowel movements over the last few days as I made sure I had plenty of laxative foods to assist with this. I only got out of hospital yesterday and then my bloating started otherwise I would have asked them while I was in hospital. I should mention I am not taking the full amount I am allowed to with medication as I haven't needed it all.

Thank you very much for the useful information.

Honestly this problem will settle down gradually as you return back to your normal activities (physical) gradually & slowly, and when your medications will be stopped (tramadol/oxynorm can both give you similar effects in the tummy).

I will suggest you to take more fruits and pulses instead of meat. And veggies in moderation as most of these are gas producing.

Try prilosec (over the counter available) for few days.

And do not lie flat for at least 3/4 hours after the meals.

Small frequent meals instead of 3 large one's will be more helpful.

See how you respond to these measures. Hopefully the problem will settle down soon, but in case if this persist, does not improve or gets worse, have this evaluated by your doctor as you may require prescription strength drugs (like nexium and maxolon) to treat this problem.

Little bit of physical activity daily (walk) will also help.

I would have been worried too if I were at your place, but let me reassure you that this is a treatable condition and carries a good prognosis with appropriate management.
It was a pleasure assisting you and thank you very much for visiting us.

My goal is to provide you with Excellent Service - if satisfied with the response, Please do not forget to Rate my service.

If you feel you have gotten anything less, please reply back, I am happy to address follow-up questions.

Kindest Regards.

Dr. Sohaib and 3 other Health Specialists are ready to help you